Home » Frequently asked Questions on Health » What are the side effects of the drugs for diabetes?

What are the side effects of the drugs for diabetes?

Q: My 48 years old mother is suffering from type 2 diabetes. She has been fine but lately her sugar levels were at 150 mg/dl. Her doctor has prescribed some tablets, which she has to take. Is it right to have tablets for controlling sugar when she was doing better earlier. Are there any side effects of these tablets?

A:If your mother's blood sugar started rising high suddenly, then a source for an underlying infection should be looked into. If no source of infection was found when this happened, then this might just be a natural progression of the disease process of diabetes. Your doctor has appropriately started your mother on tablets for diabetes. The common medications of diabetes include Metformin, Glipizide, Glyburide, Glimepiride, Rosiglitazone, Pioglitazone, Sitagliptin, Vildagliptin. All medications can cause some side effects; mostly minor. Metformin can cause diarrhoea and bloating and is recommended to be taken after meals to minimize this side effect. Glipizide, Glyburide, Glimepiride (sulphonylureas) can cause low blood sugar if the dose is not correct or if meals are missed. It is recommended to take them 15-20 minutes before breakfast and/or dinner. Rosiglitazone, pioglitazone can cause some fluid retention and leg swelling specially in patients with a history of heart disease and congestive heart failure. Sitagliptin and vildagliptin can cause nasal stuffiness occasionally. Contact your doctor if she develops any side effects, but most people tolerate these medications well.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------